Q. My HbA1c has raised to 6. 2 with high cholesterol. Please help.

Answered by
Dr. Ankush Gupta
and medically reviewed by iCliniq medical review team.
Published on Jul 22, 2017 and last reviewed on: Oct 19, 2019

Hello doctor,

My age is 38 years and my HbA1c has gone to 6.2 with high cholesterol and lipids. My fasting and post fasting blood sugar is however in range and no health complications yet. I am attaching my report. Please suggest whether I need to take any preventive measures. Based upon the report, I have already started morning walk (earlier I used to only walk after dinner). I have low back pain also. So, instead of any heavy exercise, I only do around 15-20 minutes of yoga to strengthen my back. My father is a diabetic (68 years) and also has blood pressure problem. I feel lethargic sometimes, but I have craving for sweets. Please guide.

Dr. Ankush Gupta

Critical Care Physician Diabetology
#

Hi,

Welcome to icliniq.com.

  • From the history you have told, your blood sugar levels are under control with high cholesterol.
  • There is family history of diabetes which makes you prone for diabetes in future. So, you have to make dietary modifications.
  • Physical activity is also important here.
  • Avoid sweets, non-vegetarian diet, fried foods and outside food.
  • You can start on tablet Lipitor (Atorvastatin calcium) 10 mg once daily for 15 days. This will keep your cholesterol levels under control.

Revert back with the reports after 15 days to a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

Hi doctor,

Thank you for your advice. I am uploading the reports. Following are some out of range values: HbA1c 6.2 (fasting blood sugar as 97), total cholesterol 242 (triglyceride 127 and HDL 63.1), VLDL 25.40, LDL 153.50, SGOT 45.30 and SGPT 81.80. Can I start using BGR 34, which is an approved drug to avoid diabetes?

Dr. Ankush Gupta

Critical Care Physician Diabetology
#

Hello,

Welcome back to icliniq.com.

  • BGR 34 is an ayurveda medicine for diabetes released by Council of Scientific and Industrial Research (CSIR).
  • I am not sure about its effect, so cannot say whether it is effective or not.
  • Above all, if you are controlling your blood glucose on diet and activity, then there is no need to start any medication. But, keep monitoring blood sugar levels on regular basis.
  • Your lipids are raised, which needs some attention and for which I have prescribed tablet Lipitor 10 mg once daily.

For further information consult a diabetologist online --> https://www.icliniq.com/ask-a-doctor-online/diabetologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Will chewing nicotine gums increase blood sugar levels in a diabetic?

Query: Hi doctor, I am a diabetic. Does chewing nicotine gum will increase sugar level? Does stress in the heart increase the sugar level?  Read Full >>


Dr. Ashaq Hussain Parrey
Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your post. Nicotine chewing gum causes dental issues and sometimes hair loss and flushing. However, it does not increase blood sugar. So, you can take that it is 1000 times better to take nicotine chewing gum than cigarette especially once you have dia...  Read Full

My husband had Losar Beta H twice by mistake. Will it cause any side effect?

Query: Hi doctor, My husband used to have Losar Beta H for his BP in the morning and Storvas 10 mg at night. But, mistakenly, he had Losar Beta H again at night. Will it cause any side effect? Should he have Storvas now?  Read Full >>


Answer: Hi, Welcome to icliniq.com. Do not worry. He can have Storvas (Atorvastatin) now. But, he should not repeat this mistake again. Ask him to take Losar Beta H (combination of Losartan, Atenolol and Hydrochlorothiazide) at a specific time in a day keeping it in a separate pill box. Just a single extra ...  Read Full

Please help me lower my blood sugar levels.

Query: Hello doctor, I have diabetes since the last 11 to 12 years, and I started taking medicines given by my family doctor. Presently, I am taking Glimisave M2 (one tablet in the morning and evening), Dynaglipt 20 (one tablet in the morning), and Absolut 3G (one in the evening). My health is fine, and I...  Read Full >>


Dr. Shaikh Sadaf
Diabetologist, Endocrinologist, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. I just read your query about your high blood sugar levels and from the lab results (attachment removed to protect patient identity), it appears that you have uncontrolled diabetes and dyslipidemia, that is, high cholesterol. According to your HbA1C, it is recommen...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Diabetologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.